Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Taking Methylprednisolone but suffering from constipation. Are they any OTC medications?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 437 Questions
Hi, I am currently taking Methylprednisolone but am suffering from constipation. Are they any OTC medications which can help this problem?
Posted Thu, 23 May 2013 in Constipation
Answered by Dr. Abhijit Deshmukh 2 hours later
Thank you for the query,
Unlikely that your constipation is due to prednisolone you are taking.
Ensure adequate water and fiber intake.
Exercise regularly if possible.
Can take isapgula husk available over the counter daily.
Some time if severe can take liquid paraffin if available over the counter.
Need to check stool occult blood on three occasions and a thyroid function test and if necessary an colonoscopy to look for other problems.
Hope this answers your query.
Wish you a healthy life ahead.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor